MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Model Number ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/17/2022
Type of Reportable Event Malfunction
Event or Problem Description
As the customer was cleaning the centering collar on the laboratory's advia 2120i hematology system, her hand slipped and her finger was poked by the autosampler needle.The customer was wearing gloves at the time of the event.The customer washed the cut with soap and water and then went to the emergency room.The customer was given post exposure prophylaxis (pep) medication.The customer was also given an injection with a high plasma concentration to boost her immunity.The customer will have to have follow-up testing at 1, 3 and 6 months.There are no known reports of adverse health consequences due to this event.
 
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).The advia 2120/2120i hematology system operator's guide indicates "to avoid personal injury and exposure to a potential biohazard, you must cover the needle with the red needle cover immediately after you remove the centering collar." the customer did not place the red needle cover over the needle.The cause of the event is use error.The system is performing according to specifications.No further evaluation of this device is required.

Brand Name
ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Common Device Name
ADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave.
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS MANUFACTURING LTD
registration number: 8020888
chapel lane, swords, co.
dublin,
EI  
Manufacturer Contact
christopher aebig
511 benedict ave.
tarrytown, NY 10591
9144153450
MDR Report Key15776005
Report Number2432235-2022-00295
Device Sequence Number4873588
Product Code GKZ
UDI-Device Identifier00630414560045
UDI-Public00630414560045
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K102644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA 2120I WITH DUAL ASPIRATE AUTOSAMPLER
Device Catalogue Number10285573
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/17/2022
Initial Report FDA Received Date11/10/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown